Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 392, NWS Fort Worth, TX

September 5, 2007Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 5, 2007, 8:05 AM CDT for Navarro County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 5, 2007, 8:05 AM CDT (13:05 UTC)
Expired
Sep 5, 2007, 11:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 9:20 AM CDTFLASH FLOODCorsicana, TXNUMEROUS LOW WATER CROSSINGS FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 051306
FFWFWD
TXC349-051600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1100 AM CDT

* AT 805 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH VERY HEAVY RAIN SOUTHEAST OF CORSICANA...MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAVARRO...
  KERENS...CORSICANA...BLOOMING GROVE...BARRY AND ANGUS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3180 9659 3202 9607 3228 9634 3206 9686

$$
3 follow-up statements
000 
WGUS74 KFWD 051406
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 AM CDT WED SEP 5 2007

TXC349-051600-
NAVARRO TX-
905 AM CDT WED SEP 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NAVARRO COUNTY...

AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH VERY HEAVY RAIN FROM EAST OF RICE...TO 
CORSICANA...TO NEAR RICHLAND. MOVEMENT WAS NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERENS

NAVARRO COUNTY EMERGENCY MANAGEMENT REPORTED FLOODING OF SEVERAL 
SECONDARY ROADS IN THE SOUTHERN PART OF THE COUNTY. EXCESSIVE RUNOFF 
FROM THE RAINFALL WILL CONTINUE THE FLOODING OF CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY 
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED 
ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY 
FLOWING WATER TO CARRY VEHICLES AWAY. REMEMBER...TURN AROUND...DONT 
DROWN.

LAT...LON 3180 9659 3202 9607 3228 9634 3206 9686

$$
000 
WGUS74 KFWD 051459
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 AM CDT WED SEP 5 2007

TXC349-051600-
NAVARRO TX-
959 AM CDT WED SEP 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NAVARRO COUNTY...

AT 957 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR KERENS...EASTWARD TO 
THE TRINITY RIVER. LIGHT TO MODERATE RAIN COVERED MUCH OF THE 
REMAINDER OF THE COUNTY. MOVEMENT WAS EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERENS...
BLOOMING GROVE AND BARRY

NAVARRO COUNTY EMERGENCY MANAGEMENT REPORTED NUMEROUS SECONDARY 
ROADS AND LOW WATER CROSSINGS FLOODED. IF YOU MUST TRAVEL THIS 
MORNING...PROCEED WITH CAUTION AND STAY CLEAR OF AREAS WHERE WATER 
COVERS THE ROAD.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. 
REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3180 9659 3202 9607 3228 9634 3206 9686

$$
000 
WGUS74 KFWD 051541
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 AM CDT WED SEP 5 2007

TXC349-051600-
NAVARRO TX-
1039 AM CDT WED SEP 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NAVARRO COUNTY...

AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR CORSICANA...TO NEAR 
RICHLAND. MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAVARRO...
KERENS...CORSICANA...BLOOMING GROVE...BARRY AND ANGUS

NAVARRO COUNTY EMERGENCY MANAGEMENT HAS REPORTED NUMEROUS SECONDARY 
ROADS FLOODED ACROSS THE COUNTY. IF YOU MUST TRAVEL IN NAVARRO 
COUNTY THIS MORNING...PROCEED WITH CAUTION AND STAY CLEAR OF AREAS 
WHERE WATER COVERS THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3180 9659 3202 9607 3228 9634 3206 9686

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:29 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Sep 5, 3:29 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CDT WED SEP 5 2007

.DISCUSSION...
THE UPPER LEVEL TROUGH WILL BE LIFTING OUT TODAY. EARLY MORNING POPS
WILL REMAIN HIGH AS ACTIVITY SLIDES NORTHEAST WITH THE UPPER SUPPORT
AND TAPERS OFF WEST TO EAST FROM LATE MORNING ON. WILL LINGER SLIGHT
CHANCE POPS OVER THE EASTERN COUNTIES OVERNIGHT.

MOISTURE FROM HENRIETTE WILL MOVE THROUGH NORTHWEST MEXICO AND
SPREAD ACROSS WEST TEXAS AND OKLAHOMA THURSDAY AND FRIDAY AS IT
MERGES INTO THE WESTERLIES. THIS WILL KEEP OUR SKIES MOSTLY CLOUDY
INTO THE WEEKEND AND WILL LIKELY RESULT IN SCATTERED CONVECTION
ALONG THE RED RIVER FRIDAY AS A WEAK COLD FRONT NEARS. SOME OF THIS
MOISTURE WILL LINGER OVER THE REGION INTO NEXT WEEK...THUS WILL KEEP
LOW CHANCE POPS GOING OVER THE WEEKEND AND INTO NEXT WEEK FOR MAINLY
AFTERNOON CONVECTION. THE WEAK COLD FRONT SHOULD PUSH SOUTH OF THE
RED RIVER THIS SATURDAY AND MAY EVENTUALLY WORK DOWN INTO THE
I-20/30 CORRIDOR EARLY SUNDAY THEN LIFT OUT SUNDAY EVENING.

NEWEST MODEL RUNS SHOW THAT RIDGING ALOFT WILL DOMINATE OVER THE
REGION FIRST OF NEXT WEEK. WE EXPECT NEAR NORMAL TEMPERATURES MONDAY
AND TUESDAY WITH LITTLE MORE THAN A SLIGHT CHANCE OF AFTERNOON
CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  75  92  77  94 / 100  10  20  10  40
WACO, TX              85  75  92  77  92 /  90  10  20  10  10
PARIS, TX             80  72  91  73  91 / 100  20  40  10  40
DENTON, TX            84  75  92  75  95 / 100  10  20  10  40
MCKINNEY, TX          82  73  91  75  92 / 100  10  20  10  40
DALLAS, TX            83  75  91  76  93 / 100  10  20  10  30
TERRELL, TX           82  73  90  76  92 / 100  10  30  10  30
CORSICANA, TX         84  74  91  75  92 /  90  10  20  10  20
TEMPLE, TX            86  74  91  75  92 /  60  10  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/75
Hazardous weather outlook, Sep 5, 5:12 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CDT WED SEP 5 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
512 AM CDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS AND LOCALIZED MINOR FLOODING ARE POSSIBLE
THROUGH THIS AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR THUNDERSTORMS DAILY THROUGH TUESDAY. THE
POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS TIME PERIOD IS
LOW.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING POTENTIAL
THROUGH THIS AFTERNOON.

In the hours before

Local storm report, Sep 5, 6:18 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT WED SEP 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      CLEBURNE                32.35N  97.41W
09/05/2007                   JOHNSON            TX   LAW ENFORCEMENT

            HWY 171 IN CLEBURNE COVERED WITH WATER...IMPASSABLE IN
            PLACES. MANY OF THE CITIES LOW WATER CROSSINGS ARE
            CLOSED.
Local storm report, Sep 5, 7:14 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 AM CDT WED SEP 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      5 N VENUS               32.50N  97.10W
09/05/2007                   JOHNSON            TX   EMERGENCY MNGR

            HIGH WATER RESCUE ON HWY 287 SOUTH OF MANSFIELD IN
            JOHNSON COUNTY
Local storm report, Sep 5, 7:40 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 AM CDT WED SEP 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      ALVARADO                32.41N  97.21W
09/05/2007                   JOHNSON            TX   EMERGENCY MNGR

            MANY ON GOING HIGH WATER RESCUES ACROSS THE EASTERN PART
            FO THE COUNTY...ESPECIALLY AROUND AVVARADO ADN VENUS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:07 AM CDTRiver Flood WarningFWDCoryell4 hr
Sep 5, 6:31 AM CDTFlash Flood WarningFWDJohnson119 min
Sep 5, 7:18 AM CDTFlash Flood WarningFWDTarrant117 min
Sep 5, 7:21 AM CDTFlash Flood WarningFWDEllis3 hr
Sep 5, 7:32 AM CDTTornado WarningFWDNavarro28 min
Sep 5, 7:46 AM CDTFlash Flood WarningFWDBosque, Coryell, Hill, McLennan3 hr
Sep 5, 7:46 AM CDTTornado WarningFWDFreestone29 min
Sep 5, 7:57 AM CDTTornado WarningFWDNavarro33 min
Sep 5, 8:38 AM CDTSpecial Weather StatementFWDHenderson37 min
Sep 5, 8:40 AM CDTSpecial Weather StatementFWDMcLennan35 min
Sep 5, 8:49 AM CDTRiver Flood WarningFWDNavarro72 hr
Sep 5, 8:49 AM CDTRiver Flood WarningFWDDallas11 hr
Sep 5, 8:49 AM CDTRiver Flood WarningFWDHenderson, Navarro3 days
Sep 5, 9:11 AM CDTFlash Flood WarningFWDHenderson4 hr
Sep 5, 9:15 AM CDTSpecial Weather StatementFWDMcLennan30 min
Sep 5, 9:48 AM CDTRiver Flood WarningFWDHunt, Rockwall10 hr
Sep 5, 10:06 AM CDTRiver Flood WarningFWDCoryell47 hr
Sep 5, 10:36 AM CDTSpecial Weather StatementFWDHenderson24 min
Sep 5, 11:05 AM CDTSpecial Weather StatementFWDHenderson25 min
Sep 5, 2:18 PM CDTRiver Flood WarningFWDCoryell6 hr
Sep 5, 2:37 PM CDTRiver Flood WarningFWDBosque, McLennan6 hr
Sep 5, 2:41 PM CDTRiver Flood WarningFWDHamilton6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.